MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM FIXED TIB INSERT VKS CS LT 4/14; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM FIXED TIB INSERT VKS CS LT 4/14; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 75000328
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka system had been implanted on (b)(6), the patient experienced joint laxity on an unspecified date.A revision surgery was performed on (b)(6) 2022 to address this event.The tc prim fixed tib insert vks cs lt 4/14 was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total knee arthroplasty in 2009, the patient experienced joint laxity on an unspecified date.The device, used in treatment, was returned for investigation.Upon visual inspection, the device shows scratch marks and dents on the articulating as well as on the distal implant surface.The scratch marks potentially origin from the revision surgery.Apart from that, the insert looks fully functional and the locking mechanism of the device at the distal side looks intact.No additional complaint for the batch in scope was reported so far.A review of the production documentation did not reveal any deviation from the standard operating procedure.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the provided information, a clinical investigation to fully evaluate the complaint was not possible.A review of past corrective actions was performed.No further escalation is required.A review of the device labeling reveals that the ifu (lit.No.Lit.No.12.24, ed.03/21) states joint instability as a potential adverse device effect in combination with the implantation of a knee prosthesis.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.Based on the performed investigations, the relationship between the reported event and the device could not be confirmed and the root cause could not be determined conclusively.Should more information become available, the investigation will be reopened.No further actions are deemed necessary at this time.Smith+nephew will continue to monitor this device for similar issues.The returned device will be archived.Internal complaint reference: (b)(4).

Brand Name
TC PRIM FIXED TIB INSERT VKS CS LT 4/14
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13653966
Report Number9613369-2022-00045
Device Sequence Number5749693
Product Code JWH
UDI-Device Identifier07611996094077
UDI-Public07611996094077
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2015
Device Model Number75000328
Device Catalogue Number75000328
Device Lot NumberA0711571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown